I suffer from bouts of bad anxiety/panic attacks. In August I started having panic attacks and ended up in the ER. My blood pressure which has always been normal was high. The hospital put me on a low dose of amlodipine (only 2.5). I saw a cardiologist a week after I was discharged and my BP was still high so he told me to stay on the amlodipine. My psychiatrists added Buspar 15mg and Lexapro 5mg to the Trintellex 10mg which I was already taking. I also had low iron but not anemia and am in perimenopause.
In late November the psychiatrist agreed to take me off Lexapro due to the side effects. However around the same time, I had my f/u cardiologist appointment and my BP was perfect so he agreed that I could go off the BP med.
So now it's almost 2 weeks off Lexapro and nearly one week off amlodipine. The first ten days weren't bad but now my anxiety is terrible again, my BP and pulse are high (not critical) and I'm having palpitations. I'm not sure which drug withdrawal are causing these symptoms and how long I should wait before reconsidering taking these drugs again. It's been hard to find amlodipine withdrawal symptoms and whether the rebound effects go away.
P.S. I know that I probably shouldn't stop both meds at the same time but it's too late for that.
Amlodipine has a half life of 11.5 days before it fully exits your systems.
8 Dec 2020
Ask your doctor to put you on atenolol or another beta blocker. This will control your blood pressure and the fight or fight response and rapid heart rate associated with anxiety. I’m surprised they have already tried that but just know you can’t stop, skip or discontinue with the over sight of a doctor.
7 Dec 2020
Hi, Lara! Amlodipine, especially at your low dose, doesn't usually cause discontinuation symptoms and I would expect you to experience Lexapro withdrawals as early as several hours after a missed dose or at least within the first few days. I wonder if these are actually a rebound of your original symptoms and that your recurring anxiety is what's ramping up your cardiac symptoms. You should discuss this with your psychiatrist because if you didn't tolerate Lexapro very well you might do better with another antidepressant/anxiolytic. Unfortunately, most of this type of medication can cause side effects in some people but just because Lexapro did doesn't mean you won't tolerate another medication better. Best regards and I hope you are feeling better soon. Wildcat